MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG TDL CMPLX FRAME COIL 7X25; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG TDL CMPLX FRAME COIL 7X25; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CR0725
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.(b)(6).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This is one of two products involved with the complaint and the associated manufacturer report numbers are 3008114965-2021-00504.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by the field, during a coil embolization of a basilar tip aneurysm, a 7x25 orbit galaxy complex frame coil (640cr0725, 30532540) became stuck inside the prowler select lpes 45 microcatheter (606s155fx, 30335061).The coil was not ¿pushing ahead¿ inside the microcatheter.An orbit galaxy (640cr0725, 30498209) also become impeded with the same mc.The devices were removed, and another coil were used.There was a surgery delayed of 15 minutes due to the reported events.The mc was removed but used again to deploy other coils.The procedure was successfully completed.There were no fragments generated.No patient injury was reported.There appeared to being no device damaged at any time.There was nothing obstructing the microcatheter.A continuous flush on the microcatheter was maintained.The introducer was flushed until liquid was visible at the distal end of the slit in the clear tube.The tip of the introducer was not firmly installed into the hub of the microcatheter and locked with the rhv during device advancement.There was no excessive force been applied to the device.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) a supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by the field, during a coil embolization of a basilar tip aneurysm, a 7x25 orbit galaxy complex frame coil (640cr0725, 30532540) became stuck inside the prowler select lpes 45 microcatheter (606s155fx, 30335061).The coil was not ¿pushing ahead¿ inside the microcatheter.An orbit galaxy (640cr0725, 30498209) also become impeded with the same mc.The devices were removed, and another coil were used.There was a surgery delayed of 15 minutes due to the reported events.The mc was removed but used again to deploy other coils.The procedure was successfully completed.There were no fragments generated.No patient injury was reported.There appeared to being no device damaged at any time.There was nothing obstructing the microcatheter.A continuous flush on the microcatheter was maintained.The introducer was flushed until liquid was visible at the distal end of the slit in the clear tube.The tip of the introducer was not firmly installed into the hub of the microcatheter and locked with the rhv during device advancement.There was no excessive force been applied to the device.The device was discarded; therefore, no further investigation will be performed.A manufacturing record evaluation (mre) was performed for the finished device 30498209 number.Impeded in microcatheter is a known potential product failure associated with the use of the device.The ifu includes warnings and instructions for use to trouble shoot this type of situation.The instructions for use (ifu) warns that if the microcoil system becomes immobile in the infusion microcatheter, apply a gentle push-pull motion to free it.If unsuccessful, remove both microcatheter and microcoil system together as a unit and replace with new devices.With the information available and without the product available for analysis, the reported customer complaint could not be confirmed.Based on the manufacturing record evaluation, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint device; however, it is possible that clinical and procedural factors, including device manipulation/interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion updated with product analysis: as reported by the field, during a coil embolization of a basilar tip aneurysm, a 7x25 orbit galaxy complex frame coil (640cr0725, 30532540) became stuck inside the prowler select lpes 45 microcatheter (606s155fx, 30335061).The coil was not ¿pushing ahead¿ inside the microcatheter.An orbit galaxy (640cr0725, 30498209) also become impeded with the same mc.The devices were removed, and another coil were used.There was a surgery delayed of 15 minutes due to the reported events.The mc was removed but used again to deploy other coils.The procedure was successfully completed.There were no fragments generated.No patient injury was reported.There appeared to being no device damaged at any time.There was nothing obstructing the microcatheter.A continuous flush on the microcatheter was maintained.The introducer was flushed until liquid was visible at the distal end of the slit in the clear tube.The tip of the introducer was not firmly installed into the hub of the microcatheter and locked with the rhv during device advancement.There was no excessive force been applied to the device.A non-sterile og tdl cmplx frame coil 7x25 was received for analysis on a pouch.The device was visually inspected, and it was found that the hypo-tube has a kinked condition at 68 cm from the proximal end, no other damages or anomalies were observed during the visual inspection.The og tdl cmplx frame coil 7x25 was inspected under a microscope magnification, and it was found that the embolic coil was not returned with the rest of the device, also the pebax was inspected and no damages or anomalies that could be related with a mechanical detachment were observed.The functional test could not be performed due to the conditions noted on the device.A manufacturing record evaluation (mre) was performed for the finished device 30498209 number.The device was returned to cerenovus for further evaluation.Upon arrival, the hypotube component was noted to be in a kinked condition, this condition could be secondary to the coil ¿not pushing ahead¿ as described in the event description.This condition precluded further testing as the hypotube could not be moved to advance the embolic coil.The support coil was also confirmed to be in good conditions.The og tdl cmplx frame coil 7x25 was inspected under microscopic magnification, and it was found that the embolic coil was not returned with the rest of the device.The gripper was inspected, and no damages or anomalies that could suggest a mechanical detachment were observed, the exact time when the embolic coil was detached could not be determined but it is suspected to have been occurred sometime during the post-operative handling or decontamination of the device, since the complaint noted that the same microcatheter was subsequently used with other coils.No further testing could be conducted without the embolic coil.Although no functional test could be performed, the customer complaint was confirmed based on the damage noted on the hypotube, which is suspected to be the result of the manipulation required to advance and withdraw the embolic coil from the microcatheter.Moreover, the complaint noted that the tip of the introducer was not firmly installed into the hub of the microcatheter and locked with the rhv during device advancement, which might have contributed to the encountered issue.There is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendations: ¿ if unusual friction is noticed during advancement or retraction of the microcoil system, verify the clear tab is unlocked and pulled out from the re-sheathing tool approximately 1 in.¿ if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.After flushing, reinsert the introducer into the infusion catheter hub.¿ if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.¿ gently insert the introducer tip into the rhv until it can go no further and is in close alignment with the hub of the infusion microcatheter.Gently tighten the rhv main valve around the introducer sheath to prevent back-flow of blood.Visually inspect the alignment of the introducer tip and the microcatheter hub to ensure they have not slipped apart.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
OG TDL CMPLX FRAME COIL 7X25
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key12589895
Report Number3008114965-2021-00505
Device Sequence Number16467925
Product Code KRD
UDI-Device Identifier10886704030447
UDI-Public10886704030447
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model Number640CR0725
Device Catalogue Number640CR0725
Device Lot Number30498209
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2021
Supplement Date Received by Manufacturer11/22/2021
03/24/2022
04/29/2022
Initial Report FDA Received Date10/07/2021
Supplement Report FDA Received Date11/22/2021
04/12/2022
05/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OG TDL CMPLX FRAME COIL 7X25.; PROWLER SELECT LPES 45 DEG TIP.
Patient SexUnknown